Drug induced lupus from Remicade not sure what to do!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PinkPaperclip
Regular Member


Date Joined Mar 2009
Total Posts : 108
   Posted 4/18/2016 7:37 PM (GMT -6)   
Hi everybody,
I am a former user of the colitis forum but now seems like I am switching to here since I have been diagnosed with DIL (Remicade). I hope I am in the right forum and I am sorry if I am not (don't know if DIL counts as lupus but I have a few very annoying symptoms). I was wondering if anyone could give me some advice about DIL, knowing that I cannot stop the drug unless I end up with something very serious/life threatening. Right now I have muscle and joint stiffness, fatigue and losing my hair, I also had a bout of renal problems but restesting after a few months came back normal again. Nothing close to a serious lupus that some of you probably experience everyday... I'd like some advice and opinions.. thank you :)

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 4/18/2016 8:47 PM (GMT -6)   
Welcome, Pink!

Lupus is Lupus as far as symptoms and treatment go, whether it comes on naturally or is drug induced.

Check out the Lupus 101 thread and see a rheumatologist if you haven't already.

Is there anything in particular you need advice/opinions on?

Best wishes,
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

PinkPaperclip
Regular Member


Date Joined Mar 2009
Total Posts : 108
   Posted 4/18/2016 9:06 PM (GMT -6)   
Thanks! Mostly how to cope with the muscle and joint pain, the fatigue and also the anxiety from never knowing whats going to fail/hurt next! I got really scared when my doctor said its seemed like I was in renal failure, glad that is over.. But with lupus it sems like anything can happen at anytime! I love sports and being very active, but now I'm wondering if that's causing more pain and more fatigue! Anyone here is still doing sports (I love running, biking, swimming, I want to run my first half marathon this summer!) Also, I would like to know if anyone had to stop their Remicade or if they had other meds/options.. I have seen a rheumatologist she said my symptoms were not bad enough to do anything about it in December, but I feel worse now. I have a follow up in July. Could it get worse when I am stressed out? Its the end of the semester at school, where Im going full time, plus I have 2 jobs.. carreer change on the go, feeling overwhelmed would be an understatement lol
Thanks again
Diagnosed with severe pancolitis 03/09
Remission since approx. 10/09
Remicade 600 mg / 8 weeks

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 4/19/2016 7:55 AM (GMT -6)   
Yes, Lupus can, and often does, get more symptomatic with stress. It's important to keep stress as low as possible, to eat healthy, to get deep restorative sleep, and to slow down.

Unfortunately a lot of physical active registers as stress to the body. Normally the body can repair itself during physical training in one day. That is, lift weights one day, rest the nest, and ready to go again the third day. (I was always a runner & a bit of a gym rat.) With Lupus, I've found the repair phase takes longer - multiple days. You get sorer and stay sore longer -- because it's no longer just soreness, now it's Lupus inflammation, too. It's really important to wait until the soreness is gone before training again. You may have to wait on the 1/2 until the Lupus is resolved. I ended up stopping all physical activity for several years. (Dx in 2002, got fairly bad, then remission about 4 years ago. Still working back up to a 10k.)

Yes, Lupus is infuriatingly random, you never know where or how it's going to strike next. I have had days where it's making my hands hurt, the next day my toes feel like boiling oil has been inserted in my joints, and the next everything seems relatively okay.

Since you feel worse now than December, and your followup isn't till July -- I'd suggest seeing the rheumy again now. You may want to ask about at least getting started with Plaquenil - it slows disease progression and is usually the first medication used - takes 2-3 months to build up in the body. (I'm not sure how that works with DIL, though.)

As for the Remicade, when to stop it and what else is available -- best to ask that in the Colitis Forum, or even Crohns -- since it isn't used for Lupus, I really don't know that much about it. With the renal failure scare, I would think that would be reason enough to stop Remicade, but that's just a thought, no personal experience/knowledge in that area.

We do have a few members with DIL, but I don't recall if any of them have been on recently.

Hope that helps -
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Post Edited (Lynnwood) : 4/19/2016 7:12:27 AM (GMT-6)


Mrs. Brady
Regular Member


Date Joined Feb 2015
Total Posts : 238
   Posted 4/19/2016 3:42 PM (GMT -6)   
Hi Pink, Check out this thread on the UC Forum

www.healingwell.com/community/default.aspx?f=38&m=3129960

Specifically talks about Remicade induced Lupus. It's a rather long one but should give you some insight. Hope you feel better soon!

<Edited to make link active.>

Post Edited By Moderator (Lynnwood) : 4/19/2016 3:04:10 PM (GMT-6)


Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 562
   Posted 4/20/2016 9:42 PM (GMT -6)   
Hi.

Does your GI know about the problems you are having? I Had RIL approx 10 years ago. The pain was so severe, I could hardly move. I remember it started in the thumb joint on my left hand. The next thing I knew it was my right shoulder. I couldnt lift my arm high enough to pour water into the coffee maker. From there I could harly get up and down off the toilet. That was fun with severe crohns. I was taken off Remicade immediately. I was told prednisone and MTX together is all that will help this, and they were right. (My rheumy and GI). After about one year my ANA was negative and I started Humira. Touch wood, I am still on it.

All the best,
Julia

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16396
   Posted 4/27/2016 8:30 AM (GMT -6)   
Hi Pink, I am another one that had DIL from Remicade. I have crohns & UC, & was on Remicade for 3 1/2 yrs every 4 weeks. I developed antibodies to the Remicade. We knew the extra joint pain was not the normal I was use to having. My gi switched me to Humira even though the rheummie said it would not change the Lupus situation. It was just one disaster after another going on Humira. Worked great for my gut issues but wreaked havoc on the psoriasis. I have several forms of psoriasis. The bottoms of my feet stayed raw & i would end up with an infection which resulted in cellulitis & many in-patients trips to the hospital. I was put on Plaquenil for the Lupus but did not see much of a result. The 2 drs agreed as long as I stayed on a bio I would be putting up with the Lupus stuff. I decided to go off of the bios & & knock on wood I have managed to keep things under control with other meds. It took a year to get all of this under control & be free of the Lupus symptoms.

Pink, over in the Psoriasis forum is a thread titled Gallbladder problems related to Humira and or Methotrexate, please read the post by DarkMood. She has a very interesting thread going about her husband, I really think you need to read it. Considering what you have going on, I would not wait to see my dr.

Take care.
Susie

Post Edited (straydog) : 4/27/2016 7:36:29 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 18, 2018 2:10 AM (GMT -6)
There are a total of 2,982,656 posts in 327,034 threads.
View Active Threads


Who's Online
This forum has 161849 registered members. Please welcome our newest member, Neil Ryan.
280 Guest(s), 2 Registered Member(s) are currently online.  Details
fawad malik, Bluecrab